MAUDE Adverse Event Report: YOUNG INNOVATIONS PANORAMIC X-RAY MODEL PC-1000

YOUNG INNOVATIONS PANORAMIC X-RAY MODEL PC-1000
Model Number 800724-1
Medical Device Problem Codes Mechanical Problem (1384); Device Operational Issue (2914); Unintended Movement (3026)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 05/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The dentist emailed and stated that the screw motor assembly failed.The overhead chassis lightly made contact with a girl.The dentist applied antibiotic and a band-aid.The mother took the girl to the physician to make sure she was alright.The physician reapplied antibiotic and a band-aid.The girl was not hospitalized.The dentist purchased a screw motor and had it shipped to his office.He is having his own technician replace the motor since there are no panoramic certified technicians in (b)(4).
 
Event or Problem Description
Dr.(b)(6) notified us be email on (b)(6) 2018 that three weeks prior (1st week of (b)(6)approximately), a patient was entering the unit and the screw motor assembly failed.The overhead chassis made contact with the patient.On (b)(6) 2018, the doctor gave us the serial number and other required information for this incident so we could investigate and create a case.The screw motor is stuck now and will not go up.The patient was scraped on the cheek and shoulder.The patient was treated with antibiotic and a band-aid on the cheek.

Brand Name
PANORAMIC X-RAY MODEL PC-1000
Common Device Name
PC-1000
Manufacturer (Section D)
YOUNG INNOVATIONS
4321 goshen rd.
fort wayne IN 46818
MDR Report Key7598026
Report Number1832462-2018-00003
Device Sequence Number11078117
Product Code EHD
UDI-Device Identifier00862309000309
UDI-Public00862309000309
Combination Product (Y/N)N
PMA/510(K) Number
K870236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Dentist
Remedial Action Repair,Other
Type of Report Initial
Report Date (Section B) 06/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Dentist
Device Model Number800724-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;